Alert archive / New York / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 24, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 2, 2018, 2:37 PM EDT for Cayuga County, Oswego County, New York. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2018, 2:37 PM EDT (18:37 UTC)
- Expired
- Jul 2, 2018, 3:20 PM EDT
- In force
- 43 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cayuga County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 84 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 2:47 PM EDT | TSTM WND DMG | Cato, NY | TREES DOWN IN CATO...TIME ESTIMATED |
| Jul 2, 3:00 PM EDT | TSTM WND DMG | Pennellville, NY | REPORT OF MULTIPLE TREES DOWN IN TOWN OF SCHROEPPEL. TIME ESTIMATED WITH RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1185 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
825
WUUS51 KBUF 021837
SVRBUF
NYC011-075-021945-
/O.NEW.KBUF.SV.W.0024.180702T1837Z-180702T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
237 PM EDT MON JUL 2 2018
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Cayuga County in central New York...
Southwestern Oswego County in central New York...
* Until 345 PM EDT..
* At 237 PM EDT, a severe thunderstorm was located over Cato, or 12
miles south of Fair Haven Beach State Park, moving northeast at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Oswego, Fulton, Cato, Battle Island State Park, Scriba, Volney, Ira
and Conquest.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4329 7620 4323 7635 4323 7648 4317 7648
4308 7670 4321 7671 4348 7643
TIME...MOT...LOC 1837Z 225DEG 19KT 4317 7663
HAIL...1.00IN
WIND...60MPH
$$
Zaff2 follow-up statements
341
WWUS51 KBUF 021904
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
304 PM EDT MON JUL 2 2018
NYC011-021913-
/O.CAN.KBUF.SV.W.0024.000000T0000Z-180702T1945Z/
Cayuga NY-
304 PM EDT MON JUL 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR CAYUGA COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
However, additional storms will last for the next hour.
LAT...LON 4329 7620 4323 7635 4323 7648 4326 7648
4327 7653 4332 7653 4348 7643
TIME...MOT...LOC 1903Z 225DEG 19KT 4327 7650
$$
NYC075-021945-
/O.CON.KBUF.SV.W.0024.000000T0000Z-180702T1945Z/
Oswego NY-
304 PM EDT MON JUL 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHWESTERN OSWEGO COUNTY...
At 303 PM EDT, a severe thunderstorm was located near Lysander, or
near Fulton, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fulton, Battle Island State Park, Scriba, Volney, Minetto,
Pennellville, Hinmansville and Granby Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4329 7620 4323 7635 4323 7648 4326 7648
4327 7653 4332 7653 4348 7643
TIME...MOT...LOC 1903Z 225DEG 19KT 4327 7650
HAIL...1.00IN
WIND...60MPH
$$
Zaff546
WWUS51 KBUF 021920
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
320 PM EDT MON JUL 2 2018
NYC075-021930-
/O.CAN.KBUF.SV.W.0024.000000T0000Z-180702T1945Z/
Oswego NY-
320 PM EDT MON JUL 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OSWEGO COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 4329 7620 4323 7635 4323 7648 4326 7648
4327 7653 4332 7653 4348 7643
TIME...MOT...LOC 1919Z 225DEG 19KT 4333 7641
$$
ZaffWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:27 PM EDT, 10 minutes earlier.
Area forecast discussion, Jul 2, 2:27 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
227 PM EDT Mon Jul 2 2018
.SYNOPSIS...
While the passage of a weak cool front tonight will take the edge
off the heat and humidity on Tuesday...temperatures will remain well
above normal through at least Thursday. The heat wave will come to
an end late in the week when a stronger cold front will usher in a
noticeable lowering of the heat and humidity for Friday through the
weekend.
&&
.NEAR TERM /THROUGH TUESDAY/...
While it will remain quite uncomfortable tonight with warm and muggy
conditions persisting...we need to address a more imminent issue...
that being strong thunderstorms.
An oppressively warm and humid airmass over our region will serve as
a perfect breeding ground for thunderstorms with torrential rains
late this afternoon and evening. A lake breeze/pre frontal trough
propagating to the east from Chautauqua and southern Erie counties
(18z) will focus the 2500 j/kg of CAPE in this region with the main
threat coming from training cells with torrential downpours. While
the individual cells are moving northeast at roughly 20 knots...the
line itself is only propagating to the east at <15 knots. This will
encourage cells to train over the same area...and with PWAT values
approaching 2 inches...localized areas with impressive rainfall will
be likely. Fortunately...the cells have shown growth to more than
25k ft...which should remove the more threatening aspect of warm
rain cores and thus more efficient rain processes. On the other
hand...the high amount of mixed phase hydrometeors within an airmass
with CAPES >2000 j/kg should favor storms with a higher amount of
lightning than usual.
As the initial line of strong thunderstorms moves east of the
Southern Tier and western Finger Lakes late this afternoon...our
attention will turn to the weak cool front that will limp through
during the overnight. Initially...a strong lake breeze will hold
back the front across southern Ontario. As this deterrent is removed
after 00z...the front will ease across our forecast area...possibly
generating some more scattered showers and weaker thunderstorms.
This activity should wane after midnight and be confined to the
Southern Tier.
Otherwise...tonight will feature a general increase in clouds with
very warm and muggy conditions remaining in place. Overnight lows
will generally range from 65 to 70.
On Tuesday...the remnants of the frontal boundary will stall and
generally wash out across the northern tier counties of
Pennsylvania. The old boundary may be close enough to the Southern
Tier to support some midday and afternoon convection...so will
maintain low chc pops for that area. Meanwhile...the bulk of
western and especially the North Country will enjoy dry weather with
nominally lower temperatures and humidity levels. Rather than having
apparent temps in the vicinity of 100...we can anticipate max heat
index values (app temps) to be within a few degrees of 90. This will
mean that the heat advisory and excessive heat warning headlines will
be allowed to expire this evening.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
High pressure will slide into New England Tuesday night with mainly
dry weather across our region. The exception is across the western
Southern Tier where there may be some lingering diurnally driven
showers or thunderstorms in a still quite moist environment. Low
temperatures will be in the mid to upper 60s, except lower 60s east
of Lake Ontario.
Wednesday and Thursday, a frontal boundary will wave back to the
north across the forecast area, bringing a return to the hotter,
more humid airmass. Dew points will climb back through the 60s to
the low 70s in spots for Wednesday and Thursday. Daily high
temperatures will top out in the mid 80s to lower 90s, with
Wednesday the hotter of the two days. Heat indices should climb back
into the 95 to 100F range which may require heat advisories for the
4th of July holiday.
Along with the increasing humidity, and the weak frontal boundary
stalled across the region, expect to see scattered pop-up afternoon
thunderstorms. These will be mainly south of Lake Ontario on
Wednesday, and then the typical inland from the lake breezes
locations on Thursday as southwesterly flow returns ahead of an
actual cold front. Any storms that do form will be capable of
producing very localized flash flooding given the very slow, almost
station storm motions, high PW content of the airmass, and the deep
warm cloud depth making for efficient heavy rain processes. More
sultry nighttime lows will return Wednesday night, with the higher
humidity and many areas not getting below 70.
12Z model consensus brings a cold front across the region late
Thursday night, with showers and thunderstorms likely ahead of
and with the frontal passage.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
The end to our heat wave will come Friday into Saturday as a cold
front finally plows across the region. While Friday will still be
warm and humid, it will be moderated by the increasing cloud cover
and thunderstorm chances as the cold front approaches. By Saturday,
behind the front, morning 850 mb temperatures will be knocked back
to the +10C range across the area with a cool and dry fetch of
continental Canadian air into the region. This will result in
afternoon highs much closer to normal for this time of year, in the
upper 70s to near 80, with dew points in the more pleasant 50s. The
Canadian surface high will build across the region Saturday night,
making for a cool and dry night. By Sunday the high will move off
the New England coast, with some returning light southerly winds and
airmass modification pushing the mercury up a couple degrees over
Saturday, but still infinitely more comfortable than this past
weekend.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
While VFR conditions will be found over the vast majority of the
region for the remainder of the afternoon and first half of
tonight...fairly widespread storms will be found outside of the
Niagara Frontier (lake shadowed). The storms could be rather strong
across the Southern Tier and Finger Lakes region where they will
contain torrential rainfall and frequent lightning. These storms
could briefly produce IFR to MVFR conditions at KJHW and KELZ.
As we push through this evening into the overnight...a weak cool
front will push across the region. This feature could generate a few
more showers and weaker storms...and will likely have a swath of
lowering cigs near and in the wake of the front. Expect cigs to
lower to MVFR levels for most sites later tonight...with IFR
conditions possible across the Southern Tier after 08z.
On Tuesday...any leftover IFR to MVFR cigs across the Southern Tier
and portions of the Finger Lakes will give way to VFR conditions.
Outlook...
Tuesday night...VFR.
Wednesday through Thursday...Mainly VFR with scattered thunderstorms
each afternoon and evening inland from the Great Lakes, with
associated brief/local MVFR to IFR conditions.
Friday...VFR/MVFR. Some showers and thunderstorms likely.
Saturday...VFR.
&&
.MARINE...
A weak surface pressure gradient will remain in place across the
Lower Great Lakes through mid week. This will favor continued light
to occasionally moderate winds with negligible wave heights.
The only concern will be strong thunderstorms that impact the east
end of Lake Ontario during the remainder of this afternoon. Be
prepared if special marine warnings are issued.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Excessive Heat Warning until 10 PM EDT this evening for
NYZ004>008-014.
Heat Advisory until 10 PM EDT this evening for NYZ001>003-
010>013-019>021-085.
MARINE...None.
&&
SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...Apffel/Church
LONG TERM...Church
AVIATION...RSH
MARINE...RSHHazardous weather outlook, Jul 2, 4:42 AM EDT, 9 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 442 AM EDT Mon Jul 2 2018 NYZ012-019>021-085-030845- Wyoming-Chautauqua-Cattaraugus-Allegany-Southern Erie- 442 AM EDT Mon Jul 2 2018 ...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Scattered thunderstorms are expected this afternoon and early evening. A few isolated storms may contain damaging winds and localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered thunderstorms are possible each afternoon and evening from Wednesday through Friday. A few of these storms may contain locally heavy rainfall, resulting in isolated flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-002-010-030845- Niagara-Orleans-Northern Erie- 442 AM EDT Mon Jul 2 2018 ...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heat index values may reach the 95 to 100 degree range Wednesday and Thursday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004>006-008-014-030845- Wayne-Northern Cayuga-Oswego-Lewis-Ontario- 442 AM EDT Mon Jul 2 2018 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. Scattered thunderstorms are expected this afternoon and early evening. A few isolated storms may contain damaging winds and localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered thunderstorms are possible each afternoon and evening from Wednesday through Friday. A few of these storms may contain locally heavy rainfall, resulting in isolated flooding. Heat index values may reach 95 to 100 degrees Wednesday and Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003-011-013-030845- Monroe-Genesee-Livingston- 442 AM EDT Mon Jul 2 2018 ...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Scattered thunderstorms are expected this afternoon and early evening. A few isolated storms may contain damaging winds and localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered thunderstorms are possible each afternoon and evening from Wednesday through Friday. A few of these storms may contain locally heavy rainfall, resulting in isolated flooding. Heat index values may reach 95 to 100 degrees Wednesday and Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-030845- Jefferson- 442 AM EDT Mon Jul 2 2018 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heat index values may reach 95 to 100 degrees Wednesday and Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-030845- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 442 AM EDT Mon Jul 2 2018 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
In the hours before
Special weather statement, Jul 2, 12:45 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1245 PM EDT MON JUL 2 2018
NYZ003-004-021715-
Wayne-Monroe-
1245 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WAYNE AND EAST
CENTRAL MONROE COUNTIES...
At 1244 PM EDT, a strong thunderstorm was located over Penfield, or
near East Rochester, moving northeast at 20 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Rochester, Irondequoit, East Rochester, Webster, Fairport, Brighton,
Ontario, Penfield, Williamson and Sodus.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4316 7765 4329 7752 4332 7738 4333 7714
4328 7695 4305 7751
TIME...MOT...LOC 1644Z 237DEG 17KT 4317 7748
ReynoldsSpecial weather statement, Jul 2, 12:59 PM EDT, 1 hour 38 minutes before
Special Weather Statement National Weather Service Buffalo NY 1259 PM EDT MON JUL 2 2018 NYZ019-021730- Chautauqua- 1259 PM EDT MON JUL 2 2018 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CHAUTAUQUA COUNTY... At 1258 PM EDT, a strong thunderstorm was located near Westfield, or 21 miles southwest of Fredonia, moving northeast at 15 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Westfield, Mayville, Portland and Dewittville. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4217 7968 4223 7973 4240 7948 4224 7934 TIME...MOT...LOC 1658Z 242DEG 15KT 4224 7965 Reynolds
Special weather statement, Jul 2, 1:28 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Buffalo NY
128 PM EDT MON JUL 2 2018
NYZ019-021800-
Chautauqua-
128 PM EDT MON JUL 2 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CHAUTAUQUA COUNTY...
At 127 PM EDT, strong thunderstorms were clustered near North East,
or 17 miles east of Erie, moving northeast at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Dunkirk, Fredonia, Westfield, Silver Creek, Mayville, Long Point
State Park, Lake Erie State Park, Findley Lake, Chautauqua Institute
and SUNY Fredonia.
This includes the following highways...
Interstate 90 between exits 61 and 58.
Interstate 86 between exits 4 and 10.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4227 7976 4228 7973 4229 7974 4259 7912
4258 7914 4257 7914 4257 7911 4254 7906
4230 7906 4200 7968 4200 7976
TIME...MOT...LOC 1727Z 242DEG 14KT 4217 7978
ReynoldsSpecial weather statement, Jul 2, 1:57 PM EDT, 40 minutes before
Special Weather Statement National Weather Service Buffalo NY 157 PM EDT MON JUL 2 2018 NYZ004-014-021845- Ontario-Wayne- 157 PM EDT MON JUL 2 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WAYNE COUNTY... At 157 PM EDT, a strong thunderstorm was located over Lyons, or 13 miles northwest of Waterloo, moving northeast at 10 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Newark, Lyons, Clyde, Rose and North Rose. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4300 7703 4308 7710 4321 7689 4307 7676 TIME...MOT...LOC 1757Z 239DEG 9KT 4307 7699 Reynolds
Special weather statement, Jul 2, 2:19 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Buffalo NY
219 PM EDT MON JUL 2 2018
NYZ004-005-021900-
Wayne-Northern Cayuga-
219 PM EDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WAYNE AND CAYUGA
COUNTIES...
At 219 PM EDT, a strong thunderstorm was located near Montezuma, or
13 miles northwest of Auburn, moving northeast at 20 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Weedsport, Cato, Ira, Conquest, Port Byron, Meridian and South
Butler.
This includes Interstate 90 near exit 40.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4311 7649 4310 7650 4306 7650 4302 7665
4303 7671 4313 7681 4328 7661 4325 7660
4325 7648 4315 7647 4314 7649 4311 7647
TIME...MOT...LOC 1819Z 236DEG 16KT 4310 7671
ReynoldsSpecial weather statement, Jul 2, 2:33 PM EDT, 4 minutes before
Special Weather Statement National Weather Service Buffalo NY 233 PM EDT MON JUL 2 2018 NYZ012-019>021-085-021900- Chautauqua-Cattaraugus-Allegany-Southern Erie-Wyoming- 233 PM EDT MON JUL 2 2018 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN WYOMING...CATTARAUGUS...SOUTHEASTERN ERIE...EAST CENTRAL CHAUTAUQUA AND NORTHWESTERN ALLEGANY COUNTIES... At 233 PM EDT, strong thunderstorms were clustered 7 miles south of Gowanda, or 18 miles northwest of Salamanca, moving east at 25 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Salamanca, Springville, Gowanda, Ashford, Arcade, Franklinville, Cuba, Ashford Hollow, Chaffee and East Concord. This includes Interstate 86 between exits 27 and 28. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4217 7929 4266 7866 4268 7826 4215 7827 TIME...MOT...LOC 1833Z 269DEG 20KT 4236 7897 Reynolds
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:45 PM EDT | Special Weather Statement | BUF | Wayne | 30 min |
| Jul 2, 12:54 PM EDT | Special Marine Warning | BUF | 66 min | |
| Jul 2, 12:59 PM EDT | Special Weather Statement | BUF | Chautauqua | 31 min |
| Jul 2, 1:28 PM EDT | Special Weather Statement | BUF | Chautauqua | 32 min |
| Jul 2, 1:35 PM EDT | Flash Flood Warning | BUF | Cattaraugus, Chautauqua | 2 hr |
| Jul 2, 1:57 PM EDT | Special Weather Statement | BUF | Wayne | 48 min |
| Jul 2, 2:19 PM EDT | Special Weather Statement | BUF | Cayuga | 41 min |
| Jul 2, 2:28 PM EDT | Special Marine Warning | BUF | 49 min | |
| Jul 2, 2:33 PM EDT | Special Weather Statement | BUF | Cattaraugus | 27 min |
| Jul 2, 2:55 PM EDT | Flash Flood Warning | BUF | Cattaraugus, Chautauqua | 117 min |
| Jul 2, 3:25 PM EDT | Flash Flood Warning | BUF | Cayuga | 112 min |
| Jul 2, 3:30 PM EDT | Severe Thunderstorm Warning | BUF | Lewis, Oswego | 60 min |
| Jul 2, 3:55 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 49 min |
| Jul 2, 4:13 PM EDT | Severe Thunderstorm Warning | BUF | Allegany | 47 min |
| Jul 2, 6:09 PM EDT | Special Weather Statement | BUF | Wayne | 51 min |
Nearby
Severe Thunderstorm Warnings in New York, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.